Alert archive / California / Flash Flood Warnings in 1997
Flash Flood Warning 61, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 2, 1997, 5:28 PM PDT for Inyo County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 1997, 5:28 PM PDT (00:28 UTC)
- Expired
- Sep 2, 1997, 7:30 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Inyo County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 0.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 2671 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 030030 FFWLAS CAC027-071-030230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 528 PM PDT TUE SEP 2 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 730 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...S... IN EAST CALIFORNIA ...SOUTHWESTERN INYO COUNTY ...NORTHWESTERN SAN BERNARDINO COUNTY AT 525 PM...EDWARDS DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS OVER NORTHWEST SAN BERNARDINO COUNTY ALONG U.S. HIGHWAY 395 BETWEEN FOUR CORNERS AND RANDSBURG. RADAR ALSO INDICATED SEVERE THUNDERSTORMS OVER SOUTHWEST INYO COUNTY BETWEEN DARWIN AND LITTLE LAKE JUST EAST OF U.S. HIGHWAY 395. THESE STORMS ARE MOVING OVER THE SAME AREA WHICH HAD FLASH FLOODING FROM STORMS EARLIER THIS AFTERNOON. MOVEMENT WAS TO THE NORTHEASAT AT 15 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER JIN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. KOSIER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 2:07 PM PDT, 3 hours 21 minutes earlier.
Area forecast discussion, Sep 2, 2:07 PM PDT, 3 hours 21 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 205 PM PDT TUE SEP 2 1997 RADAR AND STLT BOTH INDICATE MOST OF FCST AREA CONVECTION-FREE WITH EXCEPTION OF ERN SLOPES OF SIERRA NEVADA. SEVERAL FACTORS LIKELY INHIBITING T-STORM DEVELOPMENT THIS AFTERNOON. TEMPS AT 21Z STILL ONLY IN LOWER 80S OVER SRN NV WHICH IS STILL WELL BELOW CONVECTIVE TEMPS. RAINFALL FROM LAST NIGHT ALSO LIKELY STABILIZED LOWER LAYERS TO SOME DEGREE AND CAPPING INVERSION AT 6OO MB ALSO A FACTOR. WITH ALL THAT SAID...WILL TRIM PRECIP CHANCE A CATEGORY OR TWO FOR TONIGHT INTO ISOLD OR SCT. ALL MDLS SHOW LITTLE CHG FOR THE NEXT FEW DAYS WITH FCST AREA REMAINING UNDER A MOIST SOUTHEAST FLOW WITH UNSTBL CONDS CONTINUING WITH FCST LI VALUES IN THE 0 TO -2 CATEGORY. THEREFORE...WILL CONTINUE BROAD-BRUSH APPROACH WITH SCT POPS FOR MOST AREAS THROUGH THU. LONGER RANGE MDLS CONTINUE TO BRING TROUGH ALONG WEST COAST OVER THE WEEKEND WHICH SHOULD BRING A DRIER SOUTHWEST FLOW THEREBY CUTTING OFF T-STORMS CHANCES. LAS 2332. KOSIER SRN NV...NONE ERN CA...NONE NW AZ ...NONE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 5:28 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Sep 2, 5:28 PM PDT | Severe Thunderstorm Warning | VEF | Inyo | 2 hr |
| Sep 2, 5:28 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 2 hr |
| Sep 2, 5:49 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 56 min |
| Sep 2, 6:43 PM PDT | Flash Flood Warning | VEF | Inyo | 77 min |
| Sep 2, 6:43 PM PDT | Flash Flood Warning | VEF | San Bernardino | 77 min |
| Sep 2, 6:43 PM PDT | Severe Thunderstorm Warning | VEF | Inyo | 77 min |
| Sep 2, 6:43 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 77 min |
| Sep 3, 12:10 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Sep 3, 2:25 PM PDT | Flash Flood Warning | VEF | San Bernardino | 65 min |
| Sep 3, 2:25 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 65 min |
Nearby
Flash Flood Warnings in California, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.